Texas, 2013

Drought in Texas, September 1 to 30, 2013

September 1 to 30, 2013 · NWS FWD · 39 events in 39 counties and zones

Widespread severe drought conditions held strong across North Texas in September. Rainfall was generally near normal, which was fortunately enough to eradicate most cases of extreme drought.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$114,000
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Widespread severe drought conditions held strong across North Texas in September. Rainfall was generally near normal, which was fortunately enough to eradicate most cases of extreme drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 31, 10:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 31, 10:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 PM CDT SAT AUG 31 2013

.AVIATION...

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE VALID
FORECAST PERIOD.

NO SIGNIFICANT CHANGES WERE MADE FROM THE 00Z TAFS...SO THE
PREVIOUS DISCUSSION HAS BEEN APPENDED BELOW. DID ADD ONE EXTRA
FROM GROUP TO THE END OF THE DFW TAF AS WINDS WILL LIKELY BEGIN TO
VEER IN RESPONSE TO THE APPROACH OF A WEAK COLD FRONT. RAIN SHOWER
AND THUNDERSTORM CHANCES INCREASE FOR AREA TAF SITES MONDAY
MORNING.

CAVANAUGH

.../PREVIOUS AVIATION DISCUSSION/...

FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE VALID
FORECAST PERIOD.

A RELATIVELY DRY ATMOSPHERE REMAINED IN PLACE ACROSS NORTH TEXAS
TODAY WITH 9000 TO 10000 FT CLOUD BASES FOUND AROUND THE REGION
AND A FEW SHOWERS AND THUNDERSTORMS LOCATED EAST OF AREA TAF
SITES. ALL PRECIPITATION IS EXPECTED TO DISSIPATE AFTER THE LOSS
OF DAYTIME HEATING...SO NO DIRECT IMPACTS TO AREA TAF SITES ARE
EXPECTED AT THIS TIME.

A SIMILAR ENVIRONMENT IS EXPECTED TO BE IN PLACE TOMORROW ACROSS
NORTH TEXAS...WITH PERHAPS A LITTLE MORE LOW LEVEL MOISTURE IN
PLACE BY TOMORROW AFTERNOON. HIGH RESOLUTION MODELS DO INDICATE
SOME UNORGANIZED CONVECTION DEVELOPING AROUND NORTH TX BY 21Z
SUNDAY...HOWEVER THERE IS NO OBVIOUS FORCING MECHANISM IN PLACE TO
SUPPORT THIS AT THIS TIME. THAT SAID...THERE IS A LOW
CHANCE...ABOUT 10 PERCENT AT THIS TIME OF A THUNDERSTORM AFFECTING
METROPLEX AREA TAF SITES TOMORROW AFTERNOON. CONFIDENCE REMAINS
TOO LOW TO INCLUDE ANYTHING AT THE END OF THE TAFS AT THIS TIME.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT SAT AUG 31 2013/
ISOLATED SHOWERS AND STORMS ARE BEGINNING TO DEVELOP ACROSS THE
NORTHEAST ZONES NEAR AN UPPER LEVEL LOW THAT IS DROPPING SOUTH
THROUGH THE SABINE RIVER VALLEY. THESE SHOWERS/STORMS WILL
CONTINUE THROUGH EARLY EVENING BEFORE DISSIPATING WITH LOSS OF
HEATING...BUT STORMS WILL BE CAPABLE OF MICROBURSTS DUE TO LARGE
DEWPOINT DEPRESSIONS IN THE LOW LEVELS. OTHERWISE A GENERALLY
QUIET AND WARM EVENING IS EXPECTED WITH LIGHT WINDS. ONCE AGAIN
TEMPS WILL DROP INTO THE LOW-MID 70S IN RURAL AREAS...BUT HOLD
NEAR 80 IN METROPLEX WHERE A HEAT ADVISORY REMAINS IN EFFECT THRU
SUNDAY. ANOTHER HOT DAY IS EXPECTED TOMORROW...BUT NOT QUITE AS
WARM TEMPERATURE-WISE AS UPPER HEIGHTS FALL. HOWEVER...DEWPOINTS
TOMORROW WILL NOT MIX AS MUCH AS MOISTURE BEGINS TO POOL AHEAD OF
A WEAK FRONT IN OKLAHOMA THAT DROPS SOUTH. HEAT INDEX VALUES WILL
ONCE AGAIN FLIRT WITH 105 OVER PARTS OF THE AREA SUNDAY AFTERNOON.

THE PRIMARY FORECAST CHALLENGE CONCERNS THE RAIN CHANCES THAT
OCCUR WITH THE FRONT BEGINNING SUNDAY NIGHT THROUGH THE WEEK. THE
NAM AND GFS ARE VERY WET WITH THE FRONT SUNDAY NIGHT AND MONDAY.
THE GFS CONTINUES RAIN CHANCES INTO MIDWEEK. THE ECMWF IS
CONSIDERABLY DRIER...AND SHOWS JUST VERY LOW RAIN CHANCES ON
MONDAY. THIS FORECAST WILL SIDE WITH THE ECMWF BEYOND MONDAY...AND
KEEP POPS LOW AND CONFINED TO JUST THE SOUTHEAST COUNTIES TUESDAY.
FOR SUNDAY NIGHT AND MONDAY MORNING HOWEVER HAVE RAISED POPS
ACROSS THE NORTHWEST AND WESTERN ZONES AS THERE IS PLENTY OF
ELEVATED MOISTURE AND INSTABILITY AVAILABLE TO CONVERT INTO
CONVECTION. MODEL GUIDANCE SUGGESTS THE FAVORED TIME FOR THIS
ACTIVITY WOULD BE AFTER MIDNIGHT SUNDAY NIGHT THROUGH MID MORNING
MONDAY...STARTING IN THE NORTHWEST ZONES AND DROPPING SOUTH
THROUGH THE EARLY MORNING HOURS. LINGERING CLOUD COVER AND
LEFTOVER CONVECTIVE DEBRIS WILL COMPLICATE THE HIGH TEMPERATURE
FORECAST ESPECIALLY FOR THE WESTERN HALF OF THE AREA ON
MONDAY...BUT WILL SIDE WITH THE WARMER GUIDANCE. THE COLD FRONT
WILL BE IN THE AREA ON MONDAY...AND ADDITIONAL SHOWERS/STORMS WILL
LIKELY DEVELOP IF AFTERNOON HEATING IS SUFFICIENT TO REMOVE
INHIBITION...BUT WILL KEEP POPS LOW DUE TO THIS EXTRA LAYER OF
UNCERTAINTY.

THE FRONT WILL GRADUALLY MOVE SOUTH THROUGH THE AREA BY TUESDAY WITH
EAST AND NORTHEAST WINDS BRINGING IN SLIGHTLY DRIER AIR. HIGH
TEMPS WILL BE A LITTLE COOLER DUE TO THE WEAK COLD ADVECTION...BUT
STILL ABOVE NORMAL AND IN THE UPPER 90S DUE TO ABUNDANT SUNSHINE.
LOW TEMPS WILL BE NEAR NORMAL AND COOL TO NEAR 70 IN RURAL AREAS
TO THE MID-UPPER 70S IN URBAN AREAS. AGAIN WILL KEEP THE FORECAST
DRY FROM MID WEEK AND BEYOND AS THE UPPER LEVEL RIDGE PARKED TO
OUR NORTHWEST SHOULD REMAIN IN CONTROL OF THE WEATHER.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80 102  78  97  76 /   5   5  20  20  20
WACO, TX              77 101  75  98  74 /   5   5  10  20  20
PARIS, TX             76 100  74  95  72 /  10   5  20  20  10
DENTON, TX            77 102  75  96  73 /   5  10  30  20  10
MCKINNEY, TX          78 101  76  96  72 /  10   5  20  20  10
DALLAS, TX            82 103  79  98  77 /   5   5  20  20  20
TERRELL, TX           78 101  77  98  74 /  10   5  10  20  20
CORSICANA, TX         76 100  76 100  74 /  10   5  10  20  20
TEMPLE, TX            75  99  74  98  73 /   5   5  10  20  20
MINERAL WELLS, TX     75 102  74  94  73 /   5   5  40  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM CDT SUNDAY FOR TXZ103-104-118-119.

&&

 /
Hazardous weather outlook, Aug 31, 2:31 PM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT SAT AUG 31 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
331 PM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A HEAT ADVISORY REMAINS IN EFFECT FOR DALLAS...TARRANT...COLLIN
AND DENTON COUNTIES.

ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM SHERMAN TO
PALESTINE. THE MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE HEAT ADVISORY WILL CONTINUE FOR THE METROPLEX THROUGH 6 PM
SUNDAY.

THUNDERSTORMS SHOULD DEVELOP SUNDAY EVENING ALONG THE RED RIVER
COUNTIES AND SPREAD SLOWLY SOUTH ACROSS THE ENTIRE REGION THROUGH
TUESDAY. THE MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 drought. Local standard time, as filed.

Drought, Cooke

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cooke forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Cooke County was evenly split between moderate/D1 drought over the western half and Severe/D2 drought over the eastern half during September 2013.

Drought, Grayson

When
September 1, 12:00 AM CST to September 30, 12:00 AM CST
Where
Grayson forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Severe/D2 drought conditions covered all of Grayson County during September 2013.

Drought, Fannin

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Fannin forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Severe/D2 drought conditions covered all of Fannin County during September 2013.

Drought, Lamar

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lamar forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Despite receiving around 3 inches of rain, Lamar County was classified as being in Extreme/D3 drought through the whole month of September 2013.

Drought, Young

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Young forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Extreme/D3 drought conditions covered most of Young County during the first half of September 2013. The September 19 rain event allowed for an upgrade to Severe/D2 conditions on the 9/24 outlook, and these conditions remained in place through the end of the month.

Drought, Jack

When
September 1, 12:00 AM CST to 11:59 PM CST
Where
Jack forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

For the first, second and third weeks in September 2013: Extreme/D3 conditions were felt over the southwestern corner of Jack County with Severe/D2 conditions across the rest of the county.

For the final week of the month: Conditions were classified as Severe/D2 county-wide.

Drought, Wise

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wise forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Severe/D2 drought conditions were felt over all of Wise County for all of September 2013.

Drought, Denton

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Denton forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, Severe/D2 drought conditions were felt over all of Denton County for all of September 2013. Conditions were even downgraded to Extreme/D3 over the southeastern third of the county for a week during the middle of the month. The 9/19 rain led to the removal of this small Extreme/D3 region.

Drought, Collin

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Collin forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Severe/D2 conditions covered Collin County during the first and final weeks of September 2013. Conditions were downgraded to Extreme/D3 for roughly 10 days during the middle of the month before the 9/19 rains allowed for the removal of the Extreme classification.

Drought, Hunt

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hunt forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Extreme/D3 conditions covered most of Hunt County up until the 9/19 rain event. This rain prompted the removal of the extreme wording, leaving Severe/D2 conditions across the county for the last week and a half of the month.

Drought, Delta

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Delta forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Extreme/D3 conditions covered Delta County up until the 9/19 rains. This rain event prompted the removal of the extreme classification, leaving Severe/D2 conditions in place through the end of the month.

Drought, Hopkins

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hopkins forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Extreme/D3 conditions over the western half of Hopkins County at the beginning of September were expanded to include all of the county by September 17. These conditions were downgraded to Severe/D2 following the 9/19 rain event. D2 conditions remained in place through the end of the month.

Drought, Rains

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Rains forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Rains County spent the first and last weeks of September in Severe/D2 drought while the middle weeks were spent in Extreme/D3.

Drought, Stephens

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

For Stephens County, Severe/D2 conditions covered the northern half and Extreme/D3 covered the southern half of the county up until the rain event on 9/19. After this rain, all of Stephens County was classified under Severe/D2 drought through the end of the month.

Drought, Palo Pinto

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Palo Pinto County County was split between Extreme/D3 conditions over the western half and Severe/D2 conditions over the eastern half of the county up until the 9/19 rain event. After these rains, extreme drought was removed, leaving all of the county in Severe/D2 drought through the end of the month.

Drought, Parker

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Parker County spent all of September 2013 in Severe/D2 drought. The exception was during week 3 when Extreme/D3 conditions reached the southeastern corner of the county; only to be removed after the 9/19 rainfall event.

Drought, Tarrant

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Tarrant forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Severe/D2 drought conditions over Tarrant County were downgraded to Extreme/D3 on Sept 17, only to be upgraded back to Severe/D2 by September 24 following the 9/19 rainfall event.

Drought, Dallas

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Dallas forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Severe/D2 drought conditions over Dallas County were downgraded to Extreme/D3 on Sept 17, only to be upgraded back to Severe/D2 by September 24 following the 9/19 rainfall event.

Drought, Rockwall

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Rockwall forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Severe/D2 drought conditions over Rockwall County were downgraded to Extreme/D3 on Sept 17, only to be upgraded back to Severe/D2 by September 24 following the 9/19 rainfall event.

Drought, Eastland

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Eastland forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Severe/D2 drought conditions in place across Eastland County were upgraded to Moderate/D1 over all but the far northern reaches of the county during the last week of the month.

Drought, Erath

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Erath forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Erath County began September with Severe/D2 drought conditions in place county-wide. A downgrade to Extreme/D3 conditions was done on September 10th over the southeastern fourth of the county. These conditions were removed after the September 19th rain event, and Severe/D2 conditions were again the norm from the 24th through the end of the month, with a few spots even reaching Moderate/D1 status.

Drought, Hood

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hood forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Severe/D2 drought conditions at the beginning of September deteriorated to Extreme/D3 around the middle of the month. Conditions improved to Severe/D2 again by the 24th following widespread rainfall that week, and remained as such through the end of the month.

Drought, Somervell

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Somervell forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Severe/D2 drought conditions at the beginning of September 2010 deteriorated to Extreme/D3 by the 10th. Rainfall during the second half of the month brought relief to the county, and conditions had improved back to Severe/D2 by September 24.

Drought, Johnson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Severe/D2 conditions at the beginning of September 2013 deteriorated to Extreme/D3 by the 10th of the month. Rainfall on 9/19 brought some relief to the region...prompting the removal of the Extreme/D3 wording and placing all of the county in Severe/D2 conditions by September 24. These conditions continued through the end of the month.

Drought, Ellis

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Ellis forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Ellis County began September with Extreme/D3 conditions over the southern quarter of the county and Severe/D2 conditions elsewhere. By September 10, Extreme/D3 conditions had spread county-wide. Rainfall on 9/19 brought relief to the area, and conditions were upgraded back to Severe/D2 by the 24th. These conditions remained in place through the end of the month.

Drought, Kaufman

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Kaufman forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Severe/D2 drought conditions over Kaufman County at the beginning of September were downgraded to Extreme/D3 by September 10th. Beneficial rains around 9/19 allowed conditions to be upgraded to Severe/D2 by September 24th, and these conditions remained in place through the end of the month.

Drought, Van Zandt

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Van Zandt forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Severe/D2 drought conditions over Van Zandt County at the beginning of September were downgraded to Extreme/D3 by September 17th. Rainfall around 9/19 brought some relief to the county, allowing for the return of Severe/D2 conditions by September 24th.

Drought, Milam

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Milam forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, Milam County experienced Severe/D2 drought conditions during all of September 2013.

Drought, Bosque

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bosque forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Severe/D2 conditions covered all of Bosque County at the beginning and at the end of September. During the middle weeks of the month, western Bosque County was characterized as Severe/D2 drought, while eastern Bosque County was classified as Extreme/D3.

Drought, Hill

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hill forecast zone
Crop damage
$4,000
Reported by
Drought Monitor
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Severe/D2 drought conditions covered all of Hill County at the beginning of September. Conditions were downgraded to Extreme/D3 by September 10. On the 24th, conditions were uprgaded back to D2/moderate severity.

Drought, Navarro

When
September 1, 12:00 AM CST to September 30, 12:59 AM CST
Where
Navarro forecast zone
Reported by
Drought Monitor
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Extreme/D3 drought over all of Navarro County at the beginning of Sepember improved to Severe/D2 on the 24th, which contunued through the end of the month.

Drought, McLennan

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
McLennan forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Mclennan County began September of 2013 with Extreme/D3 conditions in place. Conditions were upgraded to Severe/D2 by the 24th of the month following rainfall which occurred during the preceding week.

Drought, Falls

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Falls forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Extreme/D3 conditions in place over Falls County at the beginning of September of 2013 were upgraded to Severe/D2 by the 24th of the month, following beneficial rainfall received during the preceding week.

Drought, Limestone

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Limestone forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Limestone County began September of 2013 with Extreme/D3 conditions covering the majority of the county. Conditions were upgraded to Severe/D2 by the 24th of the month following beneficial rains received during the preceding week.

Drought, Henderson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Henderson forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Severe/D2 drought conditions over Henderson County at the beginning of September 2013 were downgraded to Extreme/D3 by the 17th of the month. Conditions were upgraded back to Severe/D2 on September 24th following beneficial rainfall received during the preceding week.

Drought, Freestone

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Freestone forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Extreme/D3 drought conditions at the beginning of September 2013 were eventually upgraded to Severe/D2 by the 24th of the month following beneficial rainfall which was received over much of the area during the preceding week.

Drought, Robertson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Robertson forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Extreme/D3 conditions in place over Robertson County at the beginning of September of 2013 were upgraded to Severe/D2 by the 24th of the month, following beneficial rainfall received during the preceding week.

Drought, Leon

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Leon forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Extreme/D3 conditions in place over Leon County at the beginning of September of 2013 were upgraded to Severe/D2 by the 24th of the month, following beneficial rainfall received during the preceding week.

Drought, Anderson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Anderson forecast zone
Crop damage
$3,000
Reported by
Drought Monitor
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Anderson County began September of 2013 split between Severe/D2 conditions across the north and Extreme/D3 conditions across the southern part of the county. The extreme conditions were expanded to cover all of the county on the 17th, only to be upgraded to Severe/D2 county-wide on the 24th due to beneficial rains received during the preceding week.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476576, 476577, 476578, 476579, 476759, 476761, 476762, 476763, 476764, 476765, 476766, 476767, 476781, 476787, 476794, 476796, 476797, 476798, 476799, 476800, 476811, 476813, 476815, 476816, 476817, 476829, 476830, 476938, 477103, 477452, 477455, 477925, 477927, 477930, 477932, 477936, 477938, 477939, 477940.